When should you be careful when taking Dafalgan children, syrup?
In diseases of the kidneys or the Liver and in the so-called "glucose-6-phosphate dehydrogenase deficiency" (rare hereditary disease of the red blood cells) you should consult your doctor before taking.
Also tell your doctor if your child is also taking blood-thinning medicines or certain medicines used to treat tuberculosis (rifampicin, isoniazid), epilepsy (phenytoin, carbamazepine), gout (probenecid), high blood fat levels (cholestyramine) or HIV infections (zidovudine). Caution is also required when using drugs containing the active ingredients chloramphenicol, salicylamide or phenobarbital at the same time.
Your doctor must also be informed if you are using an antibiotic with the active substance flucloxacillin at the same time, as there is an increased risk of acidification of the blood (metabolic acidosis with increased anion gap). Close medical monitoring is recommended to detect the onset of metabolic acidosis.
Medicines containing the active substance paracetamol must not be given to children who have accidentally consumed alcohol.
In the case of eating disorders such as anorexia, bulimia and severe emaciation, as well as chronic malnutrition, caution is advised when taking Dafalgan children, syrup.
In case of dehydration and reduced blood levels, caution should be exercised when taking Dafalgan Children, Syrup. In the case of a severe infection (e.g. blood poisoning), caution is also required when using Dafalgan children, syrup.
Dafalgan Children, Syrup contains between 1.2 g (at a dosage of 100 mg paracetamol) and 6.7 g (at a dosage of 600 mg paracetamol) sucrose per dose. This should be taken into account in patients with diabetes mellitus.
Please give your child Dafalgan Kinder, Syrup only after consulting your doctor if you know that your child suffers from a sugar intolerance.
The sucrose it contains can be harmful to your teeth.
Dafalgan Children, Syrup contains 1.46 mg propylene glycol per ml of syrup. If your baby is less than 4 weeks old, talk to your doctor or pharmacist before giving this medicine, especially if your baby is taking other medicines containing propylene glycol or alcohol at the same time.
This medicinal product contains less than 1 mmol sodium (23 mg) per ml, i.e. essentially 'sodium-free'. it is almost «sodium-free».
Individuals who are hypersensitive to painkillers or antirheumatic drugs may also be hypersensitive to paracetamol (see «What are the possible side effects of Dafalgan children, syrup?»).
It is also important to remember that long-term, frequent use of painkillers can itself contribute to headaches developing or making existing headaches worse. In such cases, contact your doctor.
Long-term use of painkillers, especially when several painkillers are combined, can lead to permanent kidney damage with the risk of kidney failure
In order to prevent the risk of an overdose, it should be ensured that other medicines administered do not contain paracetamol. Tell your doctor, pharmacist or druggist if the child to be treated
- suffers from other illnesses,
- has allergies or
- takes or uses external medicines (including those you bought yourself!)!
Can Dafalgan Children Syrup be taken while pregnant or breastfeeding?
This preparation is only intended for use in children.
If Dafalgan children, syrup is taken by adolescents or adult women, the following information applies:
As a precautionary measure, drugs should be avoided during pregnancy and breastfeeding, or the doctor, pharmacist or druggist should be asked for advice.
If necessary, Dafalgan children, syrup can be used during pregnancy. Based on previous experience, currently with short-term use of the active substance paracetamol in the specified dosage, the risk for the child is considered low. You should use the lowest dose that relieves your pain and/or fever and you should use the medicine for the shortest possible time. Contact your doctor, pharmacist or druggist if the pain and/or fever does not improve or you need to take the medicine more often.
Although the use of paracetamol is considered compatible with breast-feeding, caution should be exercised when using Dafalgan Children, Syrup during breast-feeding as paracetamol is excreted in breast milk.
How do you use Dafalgan Children Syrup?
To open the bottle, press the top of the cap and in the direction of the arrow written on the top of the cap, turn. For the measurement, the measuring spoon should be held vertically. The enclosed measuring spoon may only be used for Dafalgan children, syrup and should be rinsed well after use.
Do not administer single doses of the syrup more frequently than indicated. The specified maximum daily dose must not be exceeded. Dafalgan Children, Syrup should not be used in children under 6 months.
Children from 7-10 kg (6-12 months):
As a single dose, fill up the measuring spoon up to the corresponding kg body weight specification (equivalent to 100-150 mg paracetamol). , wait 6-8 hours before taking the next dose. The maximum daily dose divided into 3 (to 4) single doses is 500 mg paracetamol.
Children from 10-15 kg (1-3 years):
As a single dose, fill up the measuring spoon up to the corresponding kg body weight specification (equivalent to 150-200 mg paracetamol). , wait 6-8 hours before taking the next dose. The maximum dose per day divided into 3 (to 4) single doses is 750 mg paracetamol.
Children from 15-22 kg (3-6 years):
the required amount for a single dose (equivalent to 200-300 mg of paracetamol) with the measuring spoon in 1 or Measure in 2 steps according to the kg body weight information (e.g. for a body weight of 19 kg: 10 kg + 9 kg). Wait 6-8 hours before taking the next dose. The maximum dose per day divided into 3 (to 4) single doses is 900 mg paracetamol.
Children from 22-30 kg (6-9 years):
the required amount for a single dose (equivalent to 300-500 mg paracetamol) with the measuring spoon in 2 steps Measure according to the kg body weight information (e.g. for a body weight of 26 kg: 16 kg + 10 kg). Wait 6-8 hours before taking the next dose. The maximum daily dose divided into 3 (to 4) single doses is 1,500 mg paracetamol.
Children from 30-40 kg (9-12 years):
the required amount for a single dose (equivalent to 400-600 mg of paracetamol) with the measuring spoon in 2 or Measure in 3 steps according to the kg body weight information (e.g. for a body weight of 35 kg: 12 kg + 12 kg + 11 kg). Wait 6-8 hours before taking the next dose. The maximum daily dose divided into 3 (to 4) single doses is 2,000 mg paracetamol.
Scoop graduations from 2 to 16 kg in 1 kg body weight increments:
This corresponds to e.g. for
8 kg = 120 mg paracetamol (= 4 ml)
12 kg = 180 mg paracetamol (= 6 ml)
16 kg = 240 mg paracetamol (= 8 ml)
Like all fever and pain relievers, Dafalgan Children Syrup should not be used for more than 5 days without a doctor's prescription, or for more than 3 days in the case of fever. For children up to 12 years of age, the maximum continuous period of use without a doctor's consultation is 3 days.
Painkillers should not be taken regularly over a long period of time without medical supervision. Long-lasting pain requires a medical evaluation.
High fever or worsening condition in children (adults no longer than 5 days, children no longer than 3 days) require early medical consultation.
The dosage specified or prescribed by the doctor must not be exceeded.
Follow the dosage given in the package leaflet or prescribed by the child's doctor. If you think the medicine is too weak or too strong, talk to the child's doctor, your pharmacist or druggist.
What side effects can Dafalgan children, syrup have?
The following side effects may occur when taking Dafalgan children, syrup:
In rare cases, skin reddening or allergic reactions with sudden swelling of the face and neck or sudden malaise with a drop in blood pressure may occur. Furthermore, shortness of breath or asthma may occur, especially if these side effects have also been observed previously with the use of acetylsalicylic acid or other non-steroidal anti-inflammatory drugs (NSAIDs). If signs of a hypersensitivity reaction or bruising/bleeding occur, the drug should be discontinued and the doctor consulted.
Changes in blood counts such as a reduced number of blood platelets (thrombocytopenia) or a severe reduction in certain white blood cells (agranulocytosis, neutropenia, leukopenia) have been observed rarely. A certain disease of the bone marrow (pancytopenia) and a certain form of anemia (haemolytic anemia) have also been observed rarely. Other side effects, the frequency of which is currently unknown, include diarrhoea, abdominal pain, vomiting, increase in liver enzymes, bile stasis, jaundice, blood spots on the skin and flushing. Hives, skin rashes and rashes have also occasionally been observed. Severe skin diseases (acute generalized exanthematous pustulosis, toxic epidermal necrolysis, Steven-Johnson syndrome) with blistering, desquamation and flu-like symptoms have occurred very rarely.
In the event of uncontrolled intake (overdose), a doctor must be consulted immediately. Nausea, vomiting, abdominal pain, loss of appetite, and/or a general feeling of illness can be an indication of an overdose, but only occur several hours to a day after ingestion.
An overdose can cause very serious liver damage or, in rare cases, sudden inflammation of the pancreas.
If you get any side effects, talk to your doctor, pharmacist or druggist. This also applies in particular to side effects that are not listed in this leaflet.
What else needs to be considered?
The medicinal product may only be used up to the date marked on the container with « EXP» can be used.
Use by after opening
Shelf life after opening the bottle for 3 months. Keep the bottle tightly closed.
Dafalgan Children, Syrup should be stored at room temperature (15-25 °C) and out of the reach of children.
Your child's doctor, pharmacist or druggist can provide you with further information. These people have the detailed information for specialists.
What does Dafalgan children, syrup contain?
1 ml syrup contains 30 mg paracetamol as an active ingredient .
Macrogol 6000, sucrose, sodium saccharin (E 954), potassium sorbate (E 202), caramel vanilla flavoring (contains propylene glycol (E 1520)) , anhydrous citric acid (E330) and purified water.
Where can you get Dafalgan children, syrup? What packs are available?
In pharmacies and drugstores, without a doctor's prescription.
Bottle of 90 ml.
UPSA Switzerland AG, Zug.
This leaflet was last checked by the drug authority (Swissmedic) in April 2022.